Results 1 to 7 of 7
  1. #1

    Withdrawal symptoms and U turn to old dose

    Hi all,

    I really need help and I am despirate to understand what is exactly happening with me and if there are any other people out there had experienced the same issues. I have been on citalopram for three years now started with 10 mg and then 20 mg and eventually 30mg where I stayed on it for a long time up until 6 months ago or so I decided to come of it and with the advice of the doctor I reduced it to 20mg the side affects were manor and hardly noticed them, I staye don the 20 mg for about 4 months and then decided to reduce the dose to 10mg. it went fine at the begining


    However, about two months after reducing it I started having an instrusive thoughts again and getting some unusual feelings that i will have cance, I will die, etccc i guess you know about it all so I was really in such a state and went back to the doctor and we both decided to change the dose 20 mg one day and 10 the other day I have been doing that for about 7 days now but I am still having the same issues.


    I want to know did this happen with any one else i mean reducing the dose and then going back on higher one again?


    Also how long am I going to stay on citalopram for ? is it for the rest of my life?

    What are other methods of treatment have you traied I have been to councelling before and the sessions ended is it good idea to do them again?

  2. #2

    Re: Withdrawal symptoms and U turn to old dose

    really strange you call this forum as the forum for helping people on citalopram and yet someone posting a message 14 days ago and gets no reply and not even anyone acknowledging it, bizarre

  3. #3
    Join Date
    Oct 2011
    Posts
    272

    Re: Withdrawal symptoms and U turn to old dose

    i dunno if its a side effect hun or a withdrawal from the reduction could be either:( im in same boat with sertaline was on 8 weeks now been off 4 dunno whats causing what confused.com .

    if the tabs are helping or was stay on them , dont be ashamed , no dif to having asthma , diabeties ext .

    i know it get s frustrating some times on here xx

  4. #4

    Re: Withdrawal symptoms and U turn to old dose

    I would increse your meds again as i dont think you are ready to come of them by the sound of your post u are starting to slip back again....you will not be on them for ever because i used to think the same thing.... I was on effexor xl 150 mg for 4 years and i hated taking them but they kept me well so i didnt mind... when i fell pregnant in december they had to take me off them straight away because they can be life threatning to an unborn baby...going cold turky was the hardest thing i ever had to do, but to have my wee baby at the end was worth it... for 1 month of giving them up, i had the shakes, night sweats, nightmares, body zaps...u name it, i had it.... was the worst experiance of my life...i thought i was gunna die..The docter explained that it would have been like coming off heroin..... im off all meds now only on calmers for my anxiety attacks.... docters hand out these pills but they dnt tell you the side affects that come with them when you want to come off them....scary stuff...

    I hope this helps....x

  5. #5

    Re: Withdrawal symptoms and U turn to old dose

    since i posted the first post I went to the doctor and increased the meds to 15 mg a day instead of 10 and also instead of going back to 20 so far i feel it working, well I am not having intrusive thoughts like before and nor harmful thoughts. The only thing though is that I am constantly thinking about leaving my partner and going back to being single again. My marriage was an arranged one and i believe the decision I took to get married was mainly to find someone take me out of my happiness.


    Money wise I spent too much on the marriage being the male in Asian culture means you have to provide constantly and no one else should help. Now I feel the whole project was done for the wrong reasons plus I was shocked few times by my wife calling me crazy and i should be in St lukes I guess the chemistry is not there between us and maybe that is why she will never understand what i am going through. I am completely lost before decreasing the medication I was feeling ok with her and now after decreasing it I am feeling that I should not be with her and I should be alone because I am starting to get my life back and marrying her was just part of my illness. Anyone with similar experience please share

  6. #6
    Join Date
    Jun 2011
    Posts
    1,215

    Re: Withdrawal symptoms and U turn to old dose

    I am off cit now for 3 1/2 weeks and I have had shakes intrusive thoughts also questioning things in my life but please keep trying to wean off them and you will get your life back. I know one thing with out citalopram you can actually feel real feelings. And that can't be bad. I would say you are now questioning your marraige because the real you is coming through. Try and have a good talk with your wife and see how you both feel.

    And whether you come off anti depressents cold turkey or wean slowly you always have to go through the withdrawals which are horrid but you will get through. I am just starting CBT and I must say I have had some good advice from here. take care.

    Cathy xx

  7. #7

    Re: Withdrawal symptoms and U turn to old dose

    Thanks Cathy and everyone else who replied, I also thought the same thing that the real me is coming and realising that some decisions in my life was taken irrational. The biggest decision though which was good to the whole thing that I decided not to have children for now when I got married. This whole illness was caused by childhood experiences. Some of you of course would had gone through the same scenarios and later in life realised that what happened to them had caused depression, anxiety and panic attacks.

    The good thing is I understand the mechanism of the illness, but understanding it one thing and beating it are completely two different things. I contacted my GP and I am scheduled for CBT just like you did Cathy. I thought a refresher sessions might help through this phase. However, I am curios to know has any of you had obsession about sex? My abuser had taught me to keep things in secret all the time and this behaviour is staying with me and cannot eliminate it. I am hesitant whither or not to disclose this behaviour to my new therapist or not,

    Anyway, I wonder if some more people can share with me the some strange behaviour that they going through when passing this phase?

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. seroxat low dose withdrawal
    By benned in forum Seroxat / Paroxetine
    Replies: 2
    Last Post: 04-11-11, 14:10
  2. Replies: 32
    Last Post: 10-02-11, 22:15
  3. Withdrawal Symptoms?
    By Eggy in forum Escitalopram / Lexapro / Cipralex
    Replies: 4
    Last Post: 09-02-11, 23:10
  4. Withdrawal symptoms
    By Wrinkly in forum Introduce Yourself
    Replies: 5
    Last Post: 14-03-09, 15:17
  5. Withdrawal from reducing dose
    By Kat H in forum Sertraline / Zoloft / Lustral
    Replies: 0
    Last Post: 12-02-09, 19:44

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •